Alert archive / Arizona / Wind Advisories in 2010

Wind Advisory 10, NWS Tucson, AZ

May 5, 2010

NWS Tucson, AZ issued this wind advisory at May 5, 2010, 2:15 PM MST. It took effect at May 6, 2010, 11:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 5, 2010, 2:15 PM MST (21:15 UTC)
In effect from
May 6, 2010, 11:00 AM MST
Expired
May 6, 2010, 7:00 PM MST
In force
8 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

600 
WWUS75 KTWC 052115
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
215 PM MST WED MAY 5 2010

AZZ019-060515-
/O.NEW.KTWC.WI.Y.0010.100506T1800Z-100507T0200Z/
NORTHERN GREENLEE COUNTY-
215 PM MST WED MAY 5 2010

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY. 

* TIMING...THE WINDS WILL BEGIN TO INCREASE LATE THURSDAY MORNING
  AND WILL CONTINUE INTO THE EVENING HOURS.

* WINDS...THE WINDS WILL BE OUT OF THE WEST SOUTHWEST AT 25 TO 35
  MPH WITH GUSTS UP TO 45 MPH THURSDAY AFTERNOON AND EVENING.

* IMPACTS...THE MAIN IMPACT WILL BE FOR MOTORISTS DRIVING THROUGH
  NORTHERN GREENLEE COUNTY. HIGH PROFILE VEHICLES WILL BE AFFECTED
  THE MOST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
4 follow-up statements
949 
WWUS75 KTWC 060412
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
912 PM MST WED MAY 5 2010

AZZ019-061215-
/O.CON.KTWC.WI.Y.0010.100506T1800Z-100507T0200Z/
NORTHERN GREENLEE COUNTY-
912 PM MST WED MAY 5 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
THURSDAY. 

* TIMING...THE WINDS WILL BEGIN TO INCREASE LATE THURSDAY 
  MORNING AND WILL CONTINUE INTO THE EVENING HOURS. 

* WINDS...THE WINDS WILL BE OUT OF THE WEST SOUTHWEST AT 25 TO 
  35 MPH WITH GUSTS UP TO 45 MPH THURSDAY AFTERNOON AND EVENING. 

* IMPACTS...THE MAIN IMPACT WILL BE FOR MOTORISTS DRIVING 
  THROUGH NORTHERN GREENLEE COUNTY. HIGH PROFILE VEHICLES WILL 
  BE AFFECTED THE MOST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
653 
WWUS75 KTWC 060921
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
221 AM MST THU MAY 6 2010

AZZ019-061730-
/O.CON.KTWC.WI.Y.0010.100506T1800Z-100507T0200Z/
NORTHERN GREENLEE COUNTY-
221 AM MST THU MAY 6 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
MST THIS EVENING. 

* TIMING...THE WINDS WILL BEGIN TO INCREASE LATE THIS MORNING AND CONTINUE
  INTO THE EVENING HOURS.

* WINDS...THE WINDS WILL BE OUT OF THE WEST AND SOUTHWEST AT 25 TO
  35 MPH WITH GUSTS UP TO 45 MPH THIS AFTERNOON AND EVENING.

* IMPACTS...THE MAIN IMPACT WILL BE FOR MOTORISTS DRIVING 
  THROUGH NORTHERN GREENLEE COUNTY. HIGH PROFILE VEHICLES WILL 
  BE AFFECTED THE MOST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
067 
WWUS75 KTWC 061830
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1130 AM MST THU MAY 6 2010

AZZ019-070200-
/O.CON.KTWC.WI.Y.0010.000000T0000Z-100507T0200Z/
NORTHERN GREENLEE COUNTY-
1130 AM MST THU MAY 6 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* TIMING...THE WINDS WILL INCREASE INTO THE EARLY AFTERNOON HOURS AND
  CONTINUE INTO THE EVENING HOURS.

* WINDS...THE WINDS WILL BE OUT OF THE WEST AND SOUTHWEST AT 25 
  TO 35 MPH WITH GUSTS UP TO 45 MPH THIS AFTERNOON AND EVENING. 

* IMPACTS...THE MAIN IMPACT WILL BE FOR MOTORISTS DRIVING THROUGH
  NORTHERN GREENLEE COUNTY. HIGH PROFILE VEHICLES WILL BE AFFECTED
  THE MOST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
726 
WWUS75 KTWC 070152
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
652 PM MST THU MAY 6 2010

AZZ019-070300-
/O.EXP.KTWC.WI.Y.0010.000000T0000Z-100507T0200Z/
NORTHERN GREENLEE COUNTY-
652 PM MST THU MAY 6 2010

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. SOME GUSTY
WINDS WILL REMAIN INTO EVENING HOURS...HOWEVER THE GENERAL TREND
WILL SEE WINDS DIMINISH OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at May 5, 2:05 PM MST, 10 minutes earlier.

Area forecast discussion, May 5, 2:05 PM MST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
205 PM MST WED MAY 5 2010

.SYNOPSIS...WARM AND DRY CONDITIONS WILL REMAIN OVER AREA THROUGH
SATURDAY. A WEATHER SYSTEM WELL TO OUR NORTH WILL BRING BREEZY TO
LOCALLY WINDY CONDITIONS ON THURSDAY. THEREAFTER...A WEATHER SYSTEM
MAY BRING COOLER DAYTIME TEMPERATURES AND STRONGER WINDS TO THE AREA
EARLY NEXT WEEK.

&&

.DISCUSSION...SOME CIRRUS HAS STREAMED OVER THE AREA THIS AFTERNOON.
THESE CLOUDS EXTENDED TO OFF THE BAJA SPUR AND WITH CURRENT FLOW
ALOFT...EXPECT TO SEE THESE AROUND THIS EVENING INTO THE OVERNIGHT
HOURS. AFTERNOON TEMPERATURES ARE ON PACE TO BE SEVERAL DEGREES
WARMER THAN WHAT OCCURRED ON TUESDAY. ON THE WIND SIDE...IT HAS BEEN
GUSTY IN PLACES AS THE PRESSURE GRADIENT SLOWLY TIGHTENS AS A
WEATHER SYSTEM WELL TO OUR NORTH CONTINUES TO MOVE TO THE SOUTHEAST.

FOR THURSDAY...THE MAIN STORY WILL BE WIND AS PRESSURE GRADIENT
CONTINUES TO TIGHTEN ACROSS THE AREA. THE STRONGEST WINDS ARE
EXPECTED TO BE UP ACROSS NORTHERN GREENLEE COUNTY (ZONE 19). HAVE
DECIDED TO HOIST A WIND ADVISORY FOR THIS AREA FROM 11AM-7PM. WILL
ALSO HAVE LOCALIZED FIRE WEATHER CONCERNS EAST OF TUCSON. THIS IS
ADDRESSED IN THE FIRE WEATHER SECTION BELOW. HIGHS WILL BE SIMILAR
TO WHAT OCCURRED WEDNESDAY.

FOR FRIDAY AND SATURDAY...GUSTY AFTERNOON WINDS ARE EXPECTED TO
CONTINUE AND DEPENDING ON LOCATIONS...COULD SEE LOCALIZED FIRE
WEATHER CONCERNS. HIGHS REMAINING WELL ABOVE NORMAL.

SUNDAY...A STRONGER PACIFIC UPPER LEVEL TROUGH WILL MOVE INTO
CALIFORNIA AND TIGHTEN SOUTHWEST FLOW ALOFT...THUS KEEPING GUSTY
AFTERNOON WINDS GOING. HIGHS REMAINING WELL ABOVE NORMAL.

SUNDAY NIGHT INTO MONDAY...UPPER LEVEL TROF MOVES THROUGH THE STATE
DURING THIS TIME FRAME WITH TIGHTEST PRESSURE GRADIENT OCCURRING
DURING THE OVERNIGHT HOURS. SYSTEM IS EXPECTED TO BE GENERALLY DRY
FOR OUR AREA. HOWEVER WILL KEEP THE LOW END POPS GOING FOR NOW.
HIGHS ON MONDAY WILL BE MUCH COOLER THAN WHAT HAS/OR WILL OCCUR THIS
WEEK.

&&

.AVIATION...SOME CIRRUS CLOUDS WILL PASS THROUGH OVER THE NEXT 24
HOURS. OTHERWISE EXPECT THE SKY TO BE CLEAR MOST OF THE TIME.
GUSTY SW-W WINDS UP TO 20-25 KTS IN SPOTS INTO THIS EVENING THEN
DIMINISHING AFTER SUNSET TO LESS THAN 10 KNOTS AND BECOMING TERRAIN
DRIVEN OVERNIGHT. GUSTY SOUTHWEST WINDS RETURN TO THE AREA THURSDAY
AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...EXPECT DRY CONDITIONS WITH ABOVE NORMAL DAYTIME
TEMPERATURES INTO THIS WEEKEND. A SYSTEM PASSING BY TO OUR NORTH
WILL RESULT IN A TIGHTER PRESSURE GRADIENT TODAY AND THURSDAY WITH
BREEZY TO LOCALLY WINDY CONDITIONS DURING THE AFTERNOON AND EVENING
HOURS. WIND SPEEDS FOR EASTERN AREAS WILL APPROACH BORDERLINE RED
FLAG CRITERIA TODAY AND THURSDAY WITH MINIMUM HUMIDITIES GENERALLY
IN THE SINGLE DIGITS. ISOLATED RED FLAG CONDITIONS ARE POSSIBLE FOR
EASTERN LOCATIONS NEAR THE NEW MEXICO BORDER TODAY AND THURSDAY BUT
THEY ARE EXPECTED TO BE BRIEF AND LOCALIZED IN NATURE...THUS WILL
NOT ISSUE ANY RED FLAG PRODUCTS. IN ADDITION...WITH THIS DRY AND
WARM AIRMASS ONLY MODEST TO POOR OVERNIGHT RELATIVE HUMIDITY
RECOVERIES ARE EXPECTED TO OCCUR.

A BRIEF LULL IN THE AFTERNOON BREEZES IS LIKELY FRIDAY AND POSSIBLY
INTO SATURDAY BEFORE ANOTHER SYSTEM MOVES IN LATER THIS WEEKEND INTO
EARLY NEXT WEEK. THIS WILL RESULT IN A RESUMPTION OF AFTERNOON AND
EVENING BREEZY TO WINDY CONDITIONS WITH A CONTINUED DRY AIR MASS.

&&

.CLIMATE...ON THE HEELS OF THE FIRST 90 DEGREE HIGH OF 2010 FOR
TUCSON ON TUESDAY...THE TUCSON AIRPORT HIT 95 DEGREES AT 1:10 PM
MST. THE HISTORICAL FIRST DATE AVERAGE (1895-2009) IS MAY 3RD. SINCE
1990...THE AVERAGE FIRST DATE HAS BEEN APRIL 26TH.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
  WIND ADVISORY FOR PUBLIC ZONE 19 THURSDAY FROM 11AM - 7PM.

WEATHER.GOV/TUCSON

Nearby

Wind Advisories in Arizona, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.